Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 10, NWS Midland/Odessa, TX

March 23, 202410 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 23, 2024, 2:30 AM CDT for 10 counties in Texas. It took effect at Mar 23, 2024, 9:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2024, 2:30 AM CDT (07:30 UTC)
In effect from
Mar 23, 2024, 9:00 PM CDT
Expired
Mar 24, 2024, 10:00 PM CDT
In force
25 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Crane County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3827 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS74 KMAF 230730
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
130 AM MDT Sat Mar 23 2024

NMZ027>029-033-034-TXZ045-050-059-060-067-270>278-232030-
/O.UPG.KMAF.HW.A.0013.240324T1200Z-240325T0300Z/
/O.NEW.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea County-Central Lea County-Southern Lea County-Gaines-Andrews-
Loving-Winkler-Ward-Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains-Van Horn and Highway 54 Corridor-Eastern
Culberson County-Reeves County Plains-Chinati Mountains-Marfa
Plateau-Davis Mountains-Davis Mountains Foothills-
Including the cities of Hobbs, Pine Springs, Kermit, Monahans,
Pecos, Marfa, Mentone, Van Horn, Andrews, Tatum, Lovington,
Queen, Guadalupe Mountains National Park, Carlsbad, Fort Davis,
Seminole, Artesia, Eunice, Carlsbad Caverns NP, Jal, and Alpine
130 AM MDT Sat Mar 23 2024 /230 AM CDT Sat Mar 23 2024/

...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT 
/10 PM CDT/ SUNDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph possible. 
  Winds could gust up to 80 mph in the Guadalupe mountains.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects. 
  Severe turbulence near the mountains will be hazardous for low 
  flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ046-047-051-061-062-281-232030-
/O.NEW.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/
Dawson-Borden-Martin-Ector-Midland-Presidio Valley-
Including the cities of Odessa, Midland, Presidio, Stanton, Gail,
and Lamesa
230 AM CDT Sat Mar 23 2024

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Presidio Valley, and Borden, Dawson, Ector, Martin, and 
  Midland Counties.

* WHEN...From 7 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ048-052-053-063-068>070-075-082-279-280-282-232030-
/O.NEW.KMAF.WI.Y.0010.240324T0200Z-240325T0300Z/
Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Big Spring, Colorado City, Fort Stockton,
Sanderson, Marathon, Chisos Basin, Garden City, Panther Junction,
Rankin, Crane, Dryden, Castolon, Big Lake, Lajitas, McCamey,
Snyder, and Big Bend National Park
230 AM CDT Sat Mar 23 2024

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM CDT 
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected 
  overnight. West winds 25 to 35 mph with gusts up to 55 mph 
  expected Sunday afternoon and evening.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 PM this evening to 10 PM CDT Sunday.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Rick Hluchan
4 follow-up statements
972 
WWUS74 KMAF 231842
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1242 PM MDT Sat Mar 23 2024

NMZ027>029-033-034-TXZ045>047-050-051-059>062-067-270>278-281-240245-
/O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Northern
Lea County-Central Lea County-Southern Lea County-Gaines-Dawson-
Borden-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van
Horn and Highway 54 Corridor-Eastern Culberson County-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Presidio Valley-
Including the cities of Artesia, Andrews, Lamesa, Stanton,
Kermit, Presidio, Tatum, Pecos, Fort Davis, Jal, Pine Springs,
Seminole, Van Horn, Queen, Monahans, Marfa, Carlsbad, Guadalupe
Mountains National Park, Mentone, Eunice, Gail, Alpine, Carlsbad
Caverns NP, Odessa, Hobbs, Lovington, and Midland
1242 PM MDT Sat Mar 23 2024 /142 PM CDT Sat Mar 23 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 
PM MDT /10 PM CDT/ SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects. 
  Damaging winds will blow down trees, power lines, and some 
  structures. Widespread power outages are expected. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ048-052-053-063-068>070-075-082-279-280-282-240245-
/O.CON.KMAF.WI.Y.0010.240324T0200Z-240325T0300Z/
Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Snyder, Dryden, Rankin, Marathon, Big
Spring, Garden City, Big Lake, McCamey, Castolon, Panther
Junction, Sanderson, Crane, Big Bend National Park, Lajitas,
Chisos Basin, Colorado City, and Fort Stockton
142 PM CDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 PM 
CDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 PM this evening to 10 PM CDT Sunday.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

James DeBerry
322 
WWUS74 KMAF 240632
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1232 AM MDT Sun Mar 24 2024

NMZ027-TXZ270-271-277-241545-
/O.EXT.KMAF.HW.W.0014.240324T1200Z-240326T0900Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Fort Davis, Pine Springs, Guadalupe
Mountains National Park, and Queen
1232 AM MDT Sun Mar 24 2024 /132 AM CDT Sun Mar 24 2024/

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS 
MORNING TO 3 AM MDT /4 AM CDT/ TUESDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, and Davis Mountains.

* WHEN...From 6 AM MDT /7 AM CDT/ this morning to 3 AM MDT /4 AM 
  CDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Severe turbulence near the 
  mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281-
241545-
/O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving-
Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains Foothills-Presidio Valley-
Including the cities of Monahans, Kermit, Gail, Mentone,
Carlsbad, Stanton, Alpine, Jal, Presidio, Lamesa, Odessa, Hobbs,
Marfa, Van Horn, Tatum, Midland, Eunice, Andrews, Lovington,
Seminole, Carlsbad Caverns NP, Pecos, and Artesia
1232 AM MDT Sun Mar 24 2024 /132 AM CDT Sun Mar 24 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS 
MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 6 AM MDT /7 AM CDT/ this morning to 9 PM MDT /10 PM 
  CDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ048-052-053-063-068>070-075-082-279-280-282-241545-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/
Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Big Spring, Lajitas, Panther Junction,
Castolon, Crane, McCamey, Big Bend National Park, Snyder,
Sanderson, Dryden, Marathon, Rankin, Fort Stockton, Garden City,
Chisos Basin, Colorado City, and Big Lake
132 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Rick Hluchan
303 
WWUS74 KMAF 240914
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
314 AM MDT Sun Mar 24 2024

NMZ027-TXZ270-271-277-241715-
/O.CON.KMAF.HW.W.0014.240324T1200Z-240326T0900Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Fort Davis, Pine Springs, Guadalupe
Mountains National Park, and Queen
314 AM MDT Sun Mar 24 2024 /414 AM CDT Sun Mar 24 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ 
TUESDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, and Davis Mountains.

* WHEN...Until 3 AM MDT /4 AM CDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Severe turbulence near the 
  mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281-
241715-
/O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving-
Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains Foothills-Presidio Valley-
Including the cities of Monahans, Kermit, Gail, Mentone,
Carlsbad, Stanton, Alpine, Jal, Presidio, Lamesa, Odessa, Hobbs,
Marfa, Van Horn, Tatum, Midland, Eunice, Andrews, Lovington,
Seminole, Carlsbad Caverns NP, Pecos, and Artesia
314 AM MDT Sun Mar 24 2024 /414 AM CDT Sun Mar 24 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ 
THIS EVENING...

* WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ048-052-053-063-068>070-075-082-279-280-282-241715-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/
Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Big Spring, Lajitas, Panther Junction,
Castolon, Crane, McCamey, Big Bend National Park, Snyder,
Sanderson, Dryden, Marathon, Rankin, Fort Stockton, Garden City,
Chisos Basin, Colorado City, and Big Lake
414 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Rick Hluchan
300 
WWUS74 KMAF 241937
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
137 PM MDT Sun Mar 24 2024

NMZ027-TXZ270-271-277-250900-
/O.CON.KMAF.HW.W.0014.000000T0000Z-240326T0900Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Fort Davis, Pine Springs, Queen, and
Guadalupe Mountains National Park
137 PM MDT Sun Mar 24 2024 /237 PM CDT Sun Mar 24 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ 
TUESDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 80 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, and Davis Mountains.

* WHEN...Until 3 AM MDT /4 AM CDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Damaging winds may topple a 
  few trees and possibly knock out some power lines. Damage to 
  weaker structures is also possible. Severe turbulence near the 
  mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

Prepare for downed trees and minor property damage along with the 
possibility of power outages.

&&

$$

NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281-
250300-
/O.CON.KMAF.HW.W.0014.000000T0000Z-240325T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving-
Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains Foothills-Presidio Valley-
Including the cities of Mentone, Odessa, Artesia, Jal, Presidio,
Alpine, Carlsbad Caverns NP, Seminole, Monahans, Lovington,
Midland, Kermit, Stanton, Tatum, Lamesa, Eunice, Marfa, Hobbs,
Carlsbad, Van Horn, Andrews, Gail, and Pecos
137 PM MDT Sun Mar 24 2024 /237 PM CDT Sun Mar 24 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ 
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers. Gusty winds may blow around unsecured objects. 
  Damaging winds will blow down trees, power lines, and some 
  structures. Widespread power outages are expected. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

TXZ048-052-053-063-068>070-075-082-279-280-282-250300-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/
Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Marathon, Rankin, Crane, Castolon,
Snyder, Sanderson, Big Spring, Colorado City, Chisos Basin,
Lajitas, Garden City, McCamey, Panther Junction, Big Bend
National Park, Fort Stockton, Big Lake, and Dryden
237 PM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Brian Curran

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:42 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 23, 12:42 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1242 AM CDT Sat Mar 23 2024

...New AVIATION...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 249 PM CDT Fri Mar 22 2024

Breezy northwesterly winds will continue to diminish this
afternoon,  with winds gradually veering to the east through this
evening in the wake of the cold front associated with yesterday's
short wave. Despite the post-frontal environment, lows tonight
will remain close to normal, if not a degree or two above, in the
40s and lower 50s for much of the area. Saturday morning, winds
will become breezy out of the southeast as return flow commences,
while flow aloft transitions to quasi-zonal as the mid-level ridge
shifts eastward, and the next trough to impact our weather takes
shape off the West Coast. Given the absence of downslope warming
and the increase in moisture and clouds due to the southeasterly
flow, temperatures Saturday trend a few degrees cooler than today,
topping out fairly close to normal for late March in the lower to
middle 70s for many, and 80s through the Rio Grande Valley and
portions of the Pecos Valley.

The aforementioned trough to the west translates quickly eastward
across the Great Basin through Saturday night, resulting in a
shift to southwesterly flow aloft as the trough's attendant jet
noses closer to the region. Ahead of this feature, a lee trough
just to the east of the Rockies Saturday night will produce a
strong surface pressure gradient across West Texas, with breezy to
windy conditions possible, especially across portions of the
Permian Basin, Trans Pecos, and Stockton Plateau where a potent
low-level jet develops. These southerly winds are progged to
persist through daybreak Sunday, with a medium-high probability
(40%-70%) of reaching Advisory criteria (>30 mph sustained).
Given the uptick in moisture and mostly cloudy skies Saturday
night, lows will be well above normal, only dropping into the 50s
for most by early Sunday morning. Saturday night's winds, however,
will be a precursor to the high wind event expected Sunday, which
is highlighted in the Long Term Discussion below.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 249 PM CDT Fri Mar 22 2024

A dynamic start to the long term as Sunday sees a short wave
trough push across the region with an associated 500mb jet
orientated southwest to northeast across the CWA. This will
translate to winds ramping up quickly through Sunday morning and
the afternoon across SE NM and a large portion of West Texas. Have
left the High Wind Watch as is for this forecast package, but
will note that guidance has nudged sustained winds and wind gusts
a knot or two higher than before. If this trend holds, then
extension of the watch further east across the Permian Basin and
Trans Pecos may be warranted. Just how high wind gusts reach
depend on a combination of cloud cover and the passage of a
Pacific Front during the afternoon on Sunday. Blowing dust will
develop with the winds and will lead to visibility reductions.
Much drier air will be ushered across the region and any lingering
low level moisture will be shoved to the east.

Winds decrease Sunday evening and into Monday morning as the first
short wave exits to the east. A second wave within the main upper
low digs to the south over northern Mexico bringing the bulk of
windy conditions to areas south of the I-10 corridor. It will
still be breezy north of I-10, but not to the extent that will be
seen Sunday afternoon. Precipitation chances stay low through the
coming week as dry air holds court. Cannot rule out weak, high
based showers or virga over the higher terrain, but even that
looks to be hard to come by.

The main upper low continues to churn across the central CONUS
Tuesday and Wednesday and sends a third wave over the area, but
winds look to stay subdued compared to Sunday and Monday. Rain
chances remain slim. Temperatures dip back below normal in the 60s
for Monday and Tuesday before reaching right back into the 70s for
the middle of the week. Lows settle into the upper 30s to low 40s
before also rebounding by midweek.

-Stickney

&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat Mar 23 2024

VFR will prevail through the period. Easterly winds will veer
through the day and increase with gusts approaching 30 kts at most
terminals.

&&

.FIRE WEATHER...
Issued at 249 PM CDT Fri Mar 22 2024

Fire weather conditions worsen through the weekend with a drying
trend resulting in poor recoveries across SE NM, the Davis Mountains
and into the western Permian Basin. Despite recent rainfall and some
green up, finer fuels will quickly dry out Saturday and Sunday.
Excellent recoveries remain across the Lower Trans Pecos and into
the eastern Permian Basin Saturday night as southeasterly return
flow holds low level moisture over the area. A short wave trough
pushes over SE NM and West Texas on Sunday with an associated 500mb
jet bringing strong winds for much of the region. In spite of
marginal ERCs, overall weather conditions will compensate for fuels
yielding increased IA potential and favorable conditions for fire
growth and spread. A Fire Weather Watch is expected to be issued in
the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               54  78  47  69 /   0   0   0  10
Carlsbad                 54  70  43  63 /   0   0   0  10
Dryden                   52  85  49  72 /   0   0  10   0
Fort Stockton            56  79  47  67 /   0   0   0  10
Guadalupe Pass           50  60  38  52 /   0   0   0  10
Hobbs                    50  69  39  63 /   0   0   0  10
Marfa                    46  71  35  58 /   0   0   0  20
Midland Intl Airport     54  76  46  66 /   0   0   0  10
Odessa                   54  75  46  66 /   0   0   0  10
Wink                     53  76  44  67 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Sunday morning through Sunday evening for
     Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
     Foothills-Eastern Culberson County-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Loving-Marfa Plateau-Reeves County Plains-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

NM...High Wind Watch from Sunday morning through Sunday evening for
     Central Lea County-Eddy County Plains-Guadalupe Mountains
     of Eddy County-Northern Lea County-Southern Lea County.

&&

SHORT TERM...84
LONG TERM....93
AVIATION...29
Hazardous weather outlook, Mar 22, 2:44 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
244 PM CDT Fri Mar 22 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-231945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
244 PM CDT Fri Mar 22 2024 /144 PM MDT Fri Mar 22 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong winds are possible Saturday night through early Sunday
morning, mainly across the Permian Basin, Lower Trans Pecos, and
Stockton Plateau.

A High Wind Watch is in effect for Sunday morning thorugh Sunday
evening for portions of Southeast New Mexico and West Texas.

Critical fire weather conditions are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:30 AM CDTHigh Wind WarningMAFAndrews, Borden, Brewster, Culberson, Dawson, Ector and 9 more3 days
Mar 23, 2:43 AM CDTFire Weather WatchMAFAndrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 5 more12 hr
Mar 23, 2:56 PM CDTRed Flag WarningMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more31 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.